Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 17, 2012DeKalb County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 17, 2012, 6:39 PM EDT for DeKalb County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2012, 6:39 PM EDT (22:39 UTC)
Expired
Apr 17, 2012, 7:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS82 KFFC 172239
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE APR 17 2012

GAZ034-045-172315-
639 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY 
WINDS IN DEKALB AND GWINNETT COUNTIES UNTIL 715 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELMONT...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB AND GWINNETT COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...PANTHERSVILLE...GRESHAM PARK...AVONDALE ESTATES...
BELMONT...LITHONIA...SCOTTDALE...PINE LAKE...CLARKSTON...REDAN...
STONE MOUNTAIN...TUCKER AND CENTERVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3389 8393 3375 8402 3372 8406 3366 8409
      3362 8412 3365 8418 3365 8423 3368 8432
      3369 8432 3399 8417
TIME...MOT...LOC 2240Z 207DEG 15KT 3373 8417

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 17, 4:02 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 17, 4:02 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT TUE APR 17 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS FIRING ACROSS NORTH GEORGIA THIS AFTERNOON
AS FRONTAL BOUNDARY PUSHES INTO THE STATE. THIS BOUNDARY WILL
PROVIDE A FOCUS FOR THE CONVECTION THROUGH THE EVENING. MODELS HAVE
HAD DIFFICULTY INITIALIZING...AND NONE OF THEM HAVE HAD A GOOD GRASP
ON THE ACTIVITY TODAY. MODELED INSTABILITIES SUGGEST THAT THE
ENVIRONMENT WILL SUPPORT SCATTERED THUNDERSTORMS...WITH ISOLATED
SEVERE STORMS POSSIBLE. THE MAIN CONCERNS WILL BE LIGHTNING AND
DAMAGING WIND THROUGH 03Z TONIGHT. WITH THE LOSS OF DIURNAL
HEATING...EXPECT INSTABILITIES TO DROP OFF QUICKLY...AND HAVE ONLY
INCLUDED ISOLATED THUNDER ACROSS FAR NORTHEAST GEORGIA AFTER
04Z...AND THEN REMOVED MENTION OF THUNDER FROM 06Z-15Z. SPC DOES
HAVE MUCH OF THE CWA IN A SLIGHT RISK FOR THIS AFTERNOON AND EVENING.

LOCALIZED PRESSURE MINIMUM DEVELOPS OFF THE NORTH GULF COAST EARLY
WEDNESDAY AS UPPER LEVEL SHORTWAVE MOVES INTO THE STATE. THIS
SETUP WILL KEEP AMPLE MOISTURE ACROSS THE AREA THROUGH THE
DAY...AND HAVE KEPT HIGH POPS GENERALLY ACROSS NORTHEAST AND
EASTERN GEORGIA...DIMINISHING THEM FURTHER SOUTH AND WEST. THE
DISTURBANCE QUICKLY MOVES INTO THE CAROLINAS...UP THE APPALACHIANS
BY LATE WEDNESDAY AFTERNOON...AND HAVE TAPERED POPS OFF LATE
THURSDAY. BEST THUNDER POTENTIAL WILL BE ACROSS EASTERN
GEORGIA...AND HAVE ONLY INCLUDED ISOLATED CHANCES AFTER 15Z. SOME
MOISTURE HANGING AROUND THURSDAY MORNING HAS KEPT SLIGHT CHANCE
POPS ACROSS FAR SE CWA.

THURSDAY LOOKS TO BE THE QUIET DAY OF THE WEEK...AS THE UPPER
LEVEL DISTURBANCE EXITS THE REGION AND THE NEXT LOW...PROGGED TO
APPROACH THE STATE OVER THE WEEKEND...AIDES IN KEEPING MOISTURE
AND SLIGHT CHANCE POPS ACROSS THE STATE.

MAV SEEMS TO BE DOING A BETTER JOB WITH TEMPERATURES AND DEWPOINTS
WITH THIS ENVIRONMENT...AND FOR NOW...HAVE TRENDED TOWARDS IT.
REGARDLESS...DEWPOINTS THIS AFTERNOON AND OVERNIGHT NEEDED
ADDITIONAL TWEAKING.

31/08

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MADE A FEW ADJUSTMENTS TO THE LONG TERM. MODELS HOLDING BACK SHORT
WAVE TO OUR WEST ON FRIDAY. AS A RESULT...HAVE LOWERED POPS FOR
FRIDAY TO SLIGHT CHANCE. SOUTHERN STREAM CLOSED LOW MOVING ACROSS
THE STATE OVER THE WEEKEND. HAVE RAISED POPS NORTH FOR SATURDAY
NIGHT. GFS AND ECMWF HAVE DIFFERENCES IN SPEED AND LOCATION OF THE
CLOSED LOW..BUT LOOKS LIKE ALL PRECIPITATION SHOULD BE OVER MONDAY
NIGHT INTO TUESDAY. LOWERED MAX TEMPERATURES A BIT FOR SUNDAY AND
MONDAY UNDER THE COLD CORE LOW...ALSO TOOK A LITTLE OFF THE
OVERNIGHT LOWS FOR SUNDAY NIGHT AND MONDAY NIGHT. PREVIOUS LONG
TERM DISCUSSION IS INCLUDED BELOW.

41

LONG TERM /THURSDAY THROUGH MONDAY/...
/ISSUED 416 AM EDT TUE APR 17 2012/
THE FRONT FINALLY MOVES THROUGH THE CWA...BUT STALLS JUST SOUTH
AND EAST OF THE STATE THURSDAY. AT THE SAME TIME...MODELS SHOW A
WEAK WAVE MOVING THROUGH THE FLOW THURSDAY MORNING THAT WILL
MAINTAIN LINGERING MOISTURE OVER AREA INTO THE AFTERNOON. AIR MASS
NEVER REALLY DRIES BEFORE THE APPROACHING STORM SYSTEM MOVING
THROUGH THE PLAINS STARTS TO IMPACT THE AREA. BY SATURDAY...GFS
HAS LOW OVER EAST TEXAS AND STRONGER THAN THE ECMWF...WHICH HAS AN
OPEN WAVE WITH TROUGH OVER MISSISSIPPI. SATURDAY NIGHT BOTH MODELS
HAVE LOW CLOSING OFF..BUT GFS STILL SLOWER OF THE TWO AND HOLDS
PRECIP OVER CWA THROUGH MONDAY...BUT DOES START TO DRY OUT FROM
NORTHWEST TO THE SOUTHEAST THROUGH THE AFTERNOON.

37

&&

AVIATION...
18Z UPDATE...
DIFFICULT AVIATION FORECAST...PRECIP HAS BEEN SLOW
TO MOVE INTO THE AREA TODAY. BEST CHANCES FOR THUNDER THIS
AFTERNOON...GENERALLY 20-00Z. EXPECT DEGRADING CONDS THRU
WEDNESDAY MORNING WITH WIDESPREAD MVFR CIGS AND ISOL IFR CIGS.
VSBY RESTRICTIONS GENERALLY 3-5SM. EXPECT RAIN SHOWERS 06-15Z
TAPERING OFF INTO LATE MORNING/EARLY AFTERNOON WEDNESDAY AS MAIN
PRECIP AREA MOVES EAST. WINDS WILL BE LIGHT AND VARIABLE THIS
EVENING AND OVERNIGHT EXCEPT NEAR CONVECTION. EXPECTING SE WINDS
WEDNESDAY MORNING IN THE 4-6KT RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE ON ALL ELEMENTS EXCEPT LOW-MED CONFIDENCE ON WIND
DIRECTION AND TIMING OF TS/SHRA.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  74  55  76 /  60  80  30   5
ATLANTA         59  73  57  75 /  70  60  10   5
BLAIRSVILLE     54  67  50  72 / 100  90  30  10
CARTERSVILLE    55  71  53  76 /  90  80  10  10
COLUMBUS        61  78  60  79 /  40  50  10  10
GAINESVILLE     57  69  55  74 /  90  90  20  10
MACON           59  78  57  79 /  40  60  20  10
ROME            55  73  52  78 /  80  60  10  10
PEACHTREE CITY  56  74  53  76 /  60  60  10   5
VIDALIA         61  78  60  80 /  20  60  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Apr 17, 12:45 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT TUE APR 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1245 PM EDT TUE APR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...WITH
A PRE-FRONTAL TROUGH DRAPED ACROSS THE CENTRAL PORTION OF THE STATE.
AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE SOUTHEAST TOWARD THE
ATLANTIC...THE FRONT WILL SLOWLY PUSH THROUGH THE STATE THROUGH
WEDNESDAY.

.PRIMARY HAZARDS...
THE MAIN HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS THAT DEVELOP
WILL BE DAMAGING WINDS...AND POSSIBLY LARGE HAIL. OTHERWISE...GUSTY
WINDS...LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL CAN BE
EXPECTED THIS AFTERNOON AND EVENING. THE BEST LOCATION FOR SEVERE
WEATHER IS SOUTH OF A LINE FROM HELEN TO ROME...AND NORTH OF A LINE
FROM LOUISVILLE TO COLUMBUS.

.DISCUSSION...
THE COLD FRONT MOVING INTO THE STATE WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THIS...COMBINED WITH
UNSEASONABLY WARM TEMPERATURES...WILL HELP DESTABILIZE THE
ATMOSPHERE. CAPE VALUES SHOULD RANGE BETWEEN 750 AND 1000 DURING THE
AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EARLY
EVENING HOURS...WITH ISOLATED STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...AND AGAIN FRIDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 17, 5:35 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE APR 17 2012

GAZ043-044-172200-
535 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN DOUGLAS AND FULTON COUNTIES UNTIL 600 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DOUGLAS AND FULTON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CHATTAHOOCHEE HILL COUNTRY...HANNAH...
FAIRPLAY...BILL ARP...WINSTON...CAMPBELLTON...CHAPEL HILL...
SANDTOWN...SWEETWATER CREEK STATE PARK...DOUGLASVILLE AND LITHIA
SPRINGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3363 8490 3378 8480 3379 8473 3380 8472
      3380 8463 3376 8459 3373 8454 3351 8474
      3351 8479 3352 8482 3355 8483 3358 8482
      3358 8491
TIME...MOT...LOC 2135Z 213DEG 17KT 3361 8479
Special weather statement, Apr 17, 5:44 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT TUE APR 17 2012

GAZ023-025-034-035-172215-
544 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUWANEE TO DACULA...MOVING NORTHEAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AUBURN...
HARBIN...SUWANEE...DACULA...HOG MOUNTAIN...CARL...SUGAR HILL...BUFORD
DAM-LAKE LANIER PARKS...BUFORD...COUNTY LINE...LAKE LANIER ISLANDS...
REST HAVEN...CHATEAU ELAN...THOMPSONS MILL AND HOSCHTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3427 8381 3419 8359 3391 8384 3402 8414
      3405 8410 3407 8412 3418 8406 3420 8403
      3419 8399 3422 8396 3427 8395 3428 8393
      3433 8395
TIME...MOT...LOC 2144Z 217DEG 18KT 3409 8405 3405 8396
          3402 8388
Special weather statement, Apr 17, 6:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE APR 17 2012

GAZ031-032-043-044-172230-
602 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PAULDING...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPEL HILL...MOVING NORTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PAULDING...COBB...DOUGLAS AND FULTON COUNTIES THROUGH 630 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAMPBELLTON...BILL
ARP...CHAPEL HILL...DOUGLASVILLE...SWEETWATER CREEK STATE PARK...
BROWNSVILLE...LITHIA SPRINGS...LOST MOUNTAIN PARK...JIM R MILLER
PARK...MABLETON...AUSTELL...POWDER SPRINGS...SMYRNA AND HIRAM. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3397 8474 3390 8449 3358 8466 3364 8486
TIME...MOT...LOC 2203Z 200DEG 17KT 3370 8472
Special weather statement, Apr 17, 6:10 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE APR 17 2012

GAZ023-172245-
610 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIGHTNING...PEA SIZED HAIL AND
35 MPH WINDS IN HALL COUNTY UNTIL 645 PM EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER CHESTNUT MOUNTAIN...MOVING
NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS HALL COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ROAD ATLANTA-LANIER SPEEDWAY...FLOWERY
BRANCH...CHESTNUT MOUNTAIN...OAKWOOD...CANDLER AND GAINESVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3438 8366 3436 8367 3434 8365 3431 8364
      3424 8368 3412 8383 3410 8386 3410 8388
      3414 8398 3445 8386
TIME...MOT...LOC 2210Z 203DEG 16KT 3419 8384
Special weather statement, Apr 17, 6:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT TUE APR 17 2012

GAZ045-046-057-172245-
615 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...DEKALB AND HENRY COUNTIES UNTIL 645 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIDDEN VALLEY PARK...MOVING NORTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
ROCKDALE...DEKALB AND HENRY COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...RICHARDSON
PARK...HIDDEN VALLEY PARK...STOCKBRIDGE...PANOLA MOUNTAIN STATE
PARK...PANTHERSVILLE...KLONDIKE...SNAPFINGER...ARABIA MOUNTAIN...
LAKEVIEW ESTATES...REDAN...LITHONIA...PINE LAKE...STONE MOUNTAIN AND
BELMONT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3386 8418 3376 8403 3377 8400 3375 8395
      3351 8417 3356 8426 3359 8425 3359 8424
      3361 8426 3363 8426 3365 8429 3365 8432
TIME...MOT...LOC 2215Z 213DEG 12KT 3363 8420
Special weather statement, Apr 17, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE APR 17 2012

GAZ034-045-172315-
639 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN DEKALB AND GWINNETT COUNTIES UNTIL 715 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELMONT...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB AND GWINNETT COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...PANTHERSVILLE...GRESHAM PARK...AVONDALE ESTATES...
BELMONT...LITHONIA...SCOTTDALE...PINE LAKE...CLARKSTON...REDAN...
STONE MOUNTAIN...TUCKER AND CENTERVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3389 8393 3375 8402 3372 8406 3366 8409
      3362 8412 3365 8418 3365 8423 3368 8432
      3369 8432 3399 8417
TIME...MOT...LOC 2240Z 207DEG 15KT 3373 8417

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:05 PM EDTSpecial Weather StatementFFCPaulding25 min
Apr 17, 3:10 PM EDTSpecial Weather StatementFFCUnion35 min
Apr 17, 3:26 PM EDTSpecial Weather StatementFFCBartow34 min
Apr 17, 4:04 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson26 min
Apr 17, 4:13 PM EDTSpecial Weather StatementFFCBartow, Paulding32 min
Apr 17, 4:26 PM EDTSpecial Weather StatementFFCDeKalb34 min
Apr 17, 4:27 PM EDTSpecial Weather StatementFFCBanks18 min
Apr 17, 4:37 PM EDTSpecial Weather StatementFFCCarroll38 min
Apr 17, 4:43 PM EDTSpecial Weather StatementFFCCherokee, Pickens32 min
Apr 17, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Pickens48 min
Apr 17, 5:19 PM EDTSpecial Weather StatementFFCTowns, White26 min
Apr 17, 5:22 PM EDTSpecial Weather StatementFFCCoweta23 min
Apr 17, 5:35 PM EDTSpecial Weather StatementFFCDouglas25 min
Apr 17, 5:44 PM EDTSpecial Weather StatementFFCBarrow31 min
Apr 17, 6:00 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin45 min
Apr 17, 6:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Apr 17, 6:10 PM EDTSpecial Weather StatementFFCHall35 min
Apr 17, 6:15 PM EDTSpecial Weather StatementFFCDeKalb30 min
Apr 17, 6:41 PM EDTSpecial Weather StatementFFCHall, Lumpkin, White34 min
Apr 17, 7:00 PM EDTSevere Thunderstorm WarningFFCBanks45 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.